Aa
A
A
Close
Avatar universal
Metal taste in mouth
I recently had a fall that caused a fractures skull and a minor brain injury with short term memory loss.
I was on Gapantin for approximately 10 weeks.  I now cannot smell much of anything and have this metal taste in
my mouth.  Cannot tasted food.  Can you tell me what would cause the metal taste in my mouth.

Thank You
Cancel
4 Answers
Page 1 of 1
649848 tn?1424570775
Are you on thyroid meds?  I'm not familiar with Gapantin.  When I started on synthroid back in Jun 08, I got a bad metallic taste in my mouth.  I'm now on the generic, along with cytomel and the taste isn't nearly so bad.  
Comment
Cancel
649848 tn?1424570775
Comment
Comment
Submit Comment
Avatar universal
Hi,
I'm not familiar with Gepantin either, but do know certain medications can cause acid reflux, which causes metallic taste in the mouth.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi, do you mean gabapentin?  I took that before and cannot tolerate it.  You are taking it for pain, correct?  I do not do well with meds it seems like that are for things like depresssion and nerve pain - it is weird, but like I have jitters, throw up, get a really bad foggy head, breakout or other stuff, depends on the med.  Anyway, from the sounds of your fall and the damage it did you need to be seen by a doctor again because of the metal taste in your mouth.  It could be the midicine or it could be something else.  Do you have fluiid coming out your nose or does it feel like it is in your ear?  The reason I ask is because some people can get CSF leaks from things like that - like people who have trauma to their heads.  I am getting checked for one next month, but mine was probably caused, if that is what it is, from sinus surgery.

I am not in thet medical field, I am only giving you what I have heardl.  I would see a doctor again, but don't mention a csf leak, because they usually get mad if you are internet surfing and get advice from other people who are not doctors.  I mean like I said, I am just telling you stuff I have heard before, but I do not know, I am not a medical person.  It could be your medicine too.  Meds can do that.  Good Luck.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had the same effect on neurontin. Hope it fades,been off it for 2 months but still taste it daily off and on. Was only taking it for 5 weeks for nerve pain.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
649848 tn?1424570775
Blank
Barb135
FL
Avatar f tn
Blank
goolarra
Sisters, OR
1756321 tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar m tn
Blank
flyingfool
WI
1204245 tn?1356904325
Blank
898_1
Long Beach